Heart Disease Expert Forum
Misc
About This Forum:

This forum is for questions and support regarding heart issues such as: Angina, Angioplasty, Arrhythmia, Bypass Surgery, Cardiomyopathy, Coronary Artery Disease, Defibrillator, Heart Attack, Heart Disease, High Blood Pressure, Mitral Valve Prolapse, Pacemaker, PAD, Stenosis, Stress Tests.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

Misc

Hello,
Thank you,I really appreciate you taking my question. The cardiologist I currently see was unable to see me after the cath so had to be seen by the nurse practioner.I was told need to stay on current meds clonidine,diltiazem,traim/hctz,diovan metoprolol,minoxidil)  
The first cardio seen said that we were running out of options.I have tried every class of medication I'm max'd out on beta blockers,do to asthma,max'd on ARB's and Calcium channel blockers.I take a diuretic,told increasing that would probably help very little.I could not tolerate Ace inibitors and Central acting blockers,(Tenex and Catpres patch because of allergies)the clonidine tablets,I'm taking now have been causing me problems,but because I was told my option were running out, i continue to take them.I was told could take Hydralazine,or Aldomet,but both require taking 3-4 times daily.was told could go up on the minoxidil.i refused did not like the side effects.
I've been checked for secondary causes,except Pheochromocytoma, told rare and not likley,should this be ruled out?

I recently had surgery and had problems with blood pressure dropping to low(80/30)and breathing problems,shortness of breath when walking oxygen sat would drop to low,could this be from all the meds?
I take numerous medication for asthma, could this be contributing to the increase in blood pressure,if so what  
can be done?
Does Procardia work well for vasospasms.
After reviewing the above and past post,if I were your patient what would you do? reccomondation please, was able to get appt with cardiologist.  

K :)
Related Discussions
239757_tn?1213813182
Kate,

I really cant make specific recommendation based on your extensive history without a formal evaluation. However, what I would do is to gather all of your medical records and seek a second opinion from a cardiologist, hypertension specialist or internist, possibly at an academic center.

If you truly have refractory hypertension to all of those medications, yuo should be evaluated for a pheo as well as other causes.

The BP changes and breathing could be any of a number of things, there is not enough information for me to comment.

Your asthma medications are probably not causing your out of control hypertension.

If you were my patient, I would make sure I had all of your old records and then do a careful evaluation to make sure there were no other causes of your hypertension.

good luck
4 Comments
Blank
Avatar_n_tn

HI,
Thanks for the reply,I know it's really difficult to know how to help when you don't have all the info,you both have been very helpful. Not sure if you will read this post,but I will try anyway.

Would you happen to know of any academic centers located on the west coast,I have been to OHSU in the past,but I now live to far away. Any help would be greatly appreciated.

Thank you sooo very much!!!
K :)



Blank
Avatar_n_tn
UCSF (San Francisco) & UCLA appear to have great cardiology programs & are very highly regarded medical centers.  There are many other very good places, depending on what area of the West Coast you're interested in.  Stanford also has one of the top cardiology programs in the US; my boss went there for his arythmia after searching for the BEST place.  They were able to help him & he regularly flew there from Hawaii for check-ups & follow up visits.
Aloha,
Starion
Blank
Avatar_n_tn


Starion,

Thanks for the information;it's greatly appreciated.
I think you posted a response to a question I ask on the Respiratory board,just wondering do you have asthma?


Have a wonderful day!!!

K :)
Blank
Continue discussion Blank
Blank
Request an Appointment
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank